MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482804645
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient is in possession of the device.
 
Event or Problem Description
Two screws were reported to have broken post-operatively.One screw was noted broken via x-ray and the other screw was noted broken during the revision surgery.It was reported that the right-side screw was replaced but that the left-side screw was not replaced because fusion had occurred.This record represents the left-side screw.
 
Additional Manufacturer Narrative
Corrected data: updated from 'adverse event and product problem' to 'product problem'.Updated from 'serious injury' to 'malfunction'.Visual, dimensional, functional and material analysis could not be performed as the device was not returned and remains implanted.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.Patient did not perform high level activities post op and did not experience a fall.Internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.If a nonunion develops or if the implants loosen, bend or break, the device(s) should be revised or removed immediately before serious injury occurs.Since fusion occurred, the implant has performed its intended function.As the device was not returned, root cause was not determined.Root cause of fracture may have been due to normal load overtime.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8707623
Report Number0009617544-2019-00080
Device Sequence Number13914576
Product Code NKB
UDI-Device Identifier07613327002188
UDI-Public07613327002188
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482804645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight54